Format

Send to

Choose Destination
J Cosmet Dermatol. 2002 Oct;1(3):120-3.

Facial lipoatrophy: report of five cases after injection of synthetic filler into naso-labial folds.

Author information

1
Service of Dermatology, Hôpital Henri Mondor, 94100 Créteil, France. pandre2@noos.fr

Abstract

BACKGROUND:

Facial lipoatrophies are rare disfiguring syndromes, most commonly characterized by loss of buccal fat pads.

AIMS:

To demonstrate a relationship between facial lipoatrophy and a new synthetic filler device (Profill) used to correct naso-labial folds.

METHODS:

Five cases of lipoatrophy, appeared 9 months or later after Profill injections. No systematic abnormalities were found. In one case biopsy reported a destruction of adipocytes with intense fibrosis in the hypodermis.

DISCUSSION:

The culpability of this new biodegradable product is highlighted. To our knowledge, this is the first time this adverse reaction has been reported.

CONCLUSION:

Serious adverse reactions may appear months after Profill injection, skin testing is not always predictive or sufficient. Clinical studies with long-term follow-up need to be carried out before new filler devices are launched on the market.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center